Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Raleigh, NC

March 2, 2007Montgomery County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 2, 2007, 2:37 AM EST for Montgomery County, North Carolina. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2007, 2:37 AM EST (07:37 UTC)
Expired
Mar 2, 2007, 3:15 AM EST
In force
38 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Montgomery County, NC

The radar

The Raleigh/Durham radar (KRAX), 135 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 2:56 AM ESTTSTM WND DMGTroy, NCONE TREE DOWN AND A TREE LIMB BROKE THROUGH THE WINDOW OF A POLICE CAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 12:28 AM ESTTornado WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 462 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
462 m²/s²
0-3 km storm-relative helicity
675 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 020737
SVRRAH
NCC123-020815-
/O.NEW.KRAH.SV.W.0002.070302T0737Z-070302T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
237 AM EST FRI MAR 2 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 315 AM EST

* AT 233 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF ELDORADO...OR ABOUT OVER
  ALBEMARLE...MOVING NORTHEAST AT 60 MPH. WINDS IN EXCESS OF 58 MPH
  ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  TROY...ELDORADO...
  STEEDS...STAR...

DAMAGING WINDS OF 58 MPH AND GREATER ARE EXPECTED FROM THIS STORM.
THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3548 8009 3523 8008 3525 7970 3552 7977

$$
2 follow-up statements
000 
WWUS52 KRAH 020803
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
302 AM EST FRI MAR 2 2007

NCC123-020815-
/O.CON.KRAH.SV.W.0002.000000T0000Z-070302T0815Z/
MONTGOMERY NC-
302 AM EST FRI MAR 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM EST
FOR MONTGOMERY COUNTY...

AT 258 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR STAR...
OR ABOUT 6 MILES NORTHEAST OF TROY...MOVING EAST AT 45 MPH.

DAMAGING WINDS IN EXCESS OF 58 MPH ARE POSSIBLE WITH THIS STORM. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FRIDAY MORNING FOR
CENTRAL NORTH CAROLINA. 

LAT...LON 3548 8009 3523 8008 3525 7970 3552 7977

$$

JFB
000 
WWUS52 KRAH 020815
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
315 AM EST FRI MAR 2 2007

NCC123-020825-
/O.EXP.KRAH.SV.W.0002.000000T0000Z-070302T0815Z/
MONTGOMERY NC-
315 AM EST FRI MAR 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY EXPIRES AT
315 AM EST...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF 
MONTGOMERY COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FRIDAY MORNING FOR
CENTRAL NORTH CAROLINA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1000 AM EST FRIDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3548 8009 3523 8008 3525 7970 3552 7977

$$

JFB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 12:49 AM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Mar 2, 12:49 AM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1249 AM EST FRI MAR 2 2007

.SHORT TERM /REST OF TONIGHT/...

GRAPHICAL FORECASTS AND TEXT PRODUCTS UPDATED FOR TORNADO WATCH
NUMBER 51... IN EFFECT FOR ALL OF CENTRAL NC UNTIL 8 AM. THE
PRIMARY RISK OF ISOLATED TORNADOES AND DAMAGING WIND WILL BE
HIGHEST OVER THE SOUTHWEST SECTIONS FIRST... SPREADING
NORTHEASTWARD THROUGH THE NIGHT AS THE WARM FRONT AND SURGE OF
HIGHER DEWPOINTS PUSHES NORTHWARD.

&&

.PREV DISCUSSION...
/ISSUED 907 PM EST THU MAR 1 2007/

SHORT TERM /REST OF TONIGHT/...
RECENTLY UPDATED GRIDS TO REFLECT WARMER TEMPS IN THE SHORT TERM
IN THE TRIAD AND TO ADJUST EXPECTED PRECIP AMOUNTS UPWARD.

EXPECT BAND OF LOCALLY HEAVY RAIN TO OCCUR OVER THE WEST AND NORTH
SECTIONS OF THE FORECAST AREA AS STRONG ISENTROPIC LIFT KICKS-IN
SHORTLY. BASED ON STRONG TRANSPORT OF MOISTURE INTO REGION...
MID LEVEL SPEED CONFLUENCE AND INCREASING DIFFLUENCE ALOFT...APPEARS
GREATEST PRECIP AMOUNTS WILL FOCUS IN VICINITY OF 850MB WARM FRONT
AND WASHED-OUT PIEDMONT SURFACE TROUGH OVER THE WEST AND NORTH
SECTIONS. EXPECT RAINFALL AMOUNTS TO AROUND 2 INCHES IN THE
NW...TAPERING OFF TO JUST UNDER AN INCH AND A HALF IN THE SE.

SEVERE WEATHER PARAMETERS STILL POINT TOWARD A THREAT OF SEVERE
STORMS DURING THE OVERNIGHT INTO THE PRE-DAWN HOURS OF FRIDAY. DID
NOTE THAT OBSERVED WINDS AT 925 MB AND 850 MB AT AREA SOUNDINGS
WERE 5-10 KTS SLOWER THAN PROGGED BY THE NAM/GFS. BASED ON
EXPECTED WIND PROFILE AND WIND STRENGTH...APPEARS THE GREATEST
SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE WINDS
ASSOCIATED WITH A SQUALL LINE. THE NORTHERN END OF THIS SQUALL
SHOULD BRUSH THE SOUTHERN COUNTIES. FARTHER NORTH...EXPECT BROKEN
LINES OF CONVECTION WITH POTENTIAL FOR BOWS...PRODUCING ISOLATED
WIND DAMAGE. DUE TO STRENGTH OF LOW LEVEL HELICITY...ISOLATED
TORNADOES STILL POSSIBLE. NEXT EXPECTING A WATCH BEFORE 03Z- 0330Z
BUT A WATCH IS POSSIBLE FOR SECTIONS OF CENTRAL NC THEREAFTER.

PREV DISCUSSION...
/ISSUED 702 PM EST THU MAR 1 2007/

SHORT TERM /REST OF TONIGHT/...
RECENTLY UPDATED GRIDS AS WELL AS AFM AND PFM TO REFLECT WARMER
TEMPS OVER MOST OF THE AREA LATE THIS EVENING INTO THE OVERNIGHT
HOURS. STRONG SOUTHERLY LOW LEVEL FLOW WILL PULL WARMER AIR
NORTHWARD INTO REGION FROM SOUTHERN GA/SOUTHERN SC.

PREV DISCUSSION...
/ISSUED 248 PM EST THU MAR 1 2007/

SYNOPSIS...
SFC ANALYSIS THIS AFTERNOON SHOWS IMPRESSIVE 982 MB LOW PRESSURE
SYSTEM CENTERED OVER IOWA...WITH A COLD FRONT EXTENDING SOUTH INTO
THE WESTERN GOMEX. A WARM FRONT STRETCHED EAST ACROSS IL/IN INTO THE
OHIO VALLEY. ANOTHER WARM FRONT STRETCHED ACROSS THE GULF COAST
STATES AT THE LEADING EDGE OF A VERY WARM...MOIST AIRMASS BEING
ADVECTED NORTH BY STRONG SOUTHERLY FLOW. ALOFT...IMPRESSIVE 50-75KT
SOUTHERLY H85 JET WAS LOCATED OVER THE GULF COAST INLAND THROUGH
AL/TN/KY AND INTO THE OHIO VALLEY. THE UPPER LEVEL LOW IS NOW
JUXTAPOSED WITH THE SFC LOW OVER NORTHERN MO AND SOUTHERN IA.

SHORT TERM /TONIGHT THROUGH FRIDAY/...

TONIGHT:
PRECIP ASSOC/W ISENTROPIC LIFT IS CURRENTLY SPREADING INTO THE STATE
FROM WEST TO EAST. EXPECT SHOWERS TO OVERSPREAD THE AREA THIS
AFT/EVE...WITH THE HEAVIER SHOWERS LIKELY HOLDING OFF UNTIL AFTER
SUNSET. THE WARM FRONT OVER THE SOUTHERN STATES IS NOW PROGGED TO
ADVECT NORTHWARD INTO CENTRAL NC AROUND 03-06Z TONIGHT...AFTER WHICH
THE AIRMASS ACROSS CENTRAL NC SHOULD DESTABILIZE ENOUGH FOR
CONVECTIVE CELLS TO FORM AHEAD OF THE APPROACHING COLD FRONT.
CURRENT FORECAST THIS EVENING/OVERNIGHT IS PRIMARILY ON TRACK. WILL
MAKE MINOR ADJUSTMENTS TO TO THE TIMING OF POPS/WX BASED ON 12Z
GFS/NAM MODEL DATA WHICH INDICATE THE COLD FRONT WILL PASS THROUGH
THE AREA FROM WEST-EAST BETWEEN 09-15Z FRI. QPF ASSOC/W THIS SYSTEM
WILL FALL WITHIN ONE TO TWO INCHES.

SEVERE WEATHER THREAT TONIGHT:
CENTRAL NC CONTINUES TO REMAIN IN A SLIGHT RISK FOR SEVERE WEATHER
TONIGHT. A MODERATE RISK REMAINS TO THE SOUTH IN SOUTH CAROLINA. AS
USUAL FOR THIS TIME OF YEAR...THE THREAT WILL REVOLVE AROUND HOW
MUCH INSTABILITY CAN BE ATTAINED. AFTER LOOKING AT GFS/NAM/RUC MODEL
SOUNDINGS AND GFS/NAM/RUC PLOTS OF LIFTED INDICES AND MUCAPE...IT
APPEARS TOO STABLE FOR CONVECTION TO DEVELOP BEFORE THE WARM FRONT
LIFTS THROUGH THE AREA (03-06Z FRI). BEFORE THIS TIME...MODEL
SOUNDINGS SHOW MID-LEVEL WARMING AFTER SUNSET WHICH WOULD ACT TO CAP
THE ATMOSPHERE AND HELP PREVENT DEEP CONVECTION FROM FORMING. AFTER
THIS TIME...HOWEVER...LIFTED INDICES DROP DOWN TO AS LOW AS -2 AND
MUCAPE VALUES (ACCORDING TO THE NAM12) REACH AS HIGH AS 500-1000
J/KG DIRECTLY AHEAD OF THE COLD FRONT BETWEEN 06-15Z FRI AS IT
SWEEPS ACROSS THE AREA. THE AMOUNT OF WIND SHEAR PROGGED TONIGHT IS
TREMENDOUS...WITH 70KT WINDS AS LOW AS 4000FT AGL AND 50KT WINDS AS
LOW AS 1500FT. BOTH THE NAM/GFS SHOW A 75-80KT SOUTHERLY H85 JET
CROSSING THE CWA BETWEEN 06-15Z.

SEVERAL FACTORS THAT MAY HELP MITIGATE THE SEVERE THREAT INCLUDE:
1) WEAK UPDRAFTS UNABLE TO SURVIVE SUCH STRONG WIND SHEAR AND
2) BEST JET SUPPORT LIFTING NORTH INTO VA BY THE TIME THE
   ATMOSPHERE ACROSS CENTRAL NC DESTABILIZES AND THE FRONT
   APPROACHES.

WITH ALL THIS IN MIND...IT APPEARS THE BEST THREAT FOR SEVERE
WEATHER TONIGHT WILL OCCUR ROUGHLY BETWEEN 06-15Z (1AM TO 10AM FRI
MORNING) ONCE THE WARM FRONT PASSES AND THE ATMOSPHERE IS ABLE TO
DESTABILIZE IN ADVANCE OF LIFT ASSOC/W THE APPROACHING COLD FRONT.
PRIMARY SEVERE THREAT WILL BE DAMAGING WIND GUSTS OF 60-70+
MPH...ALTHOUGH ISOLATED TORNADOES CANNOT BE RULED OUT.

FRIDAY:
SKIES ARE EXPECTED TO CLEAR FROM WEST TO EAST ACROSS THE AREA
SHORTLY AFTER FROPA FRIDAY MORNING. NOT MUCH OF A TEMP DIFFERENCE IS
EXPECTED BEHIND THE BOUNDARY. THE ONLY SIGNIFICANT AIRMASS CHANGE
WILL BE IN THE FORM OF DRIER AIR ADVECTING INTO THE AREA DURING THE
DAY WITH DEWPOINTS CRASHING BACK DOWN INTO THE 30S AND LOWER 40S.
WILL CONTINUE WITH HIGH TEMPS FROM UPPER 50S (NW) TO UPPER 60S
(SE)...WHICH IS IN LINE WITH MAV/MET GUIDANCE VALUES. -VINCENT

LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
LOW PRESSURE OVER MICHIGAN FRIDAY NIGHT WILL LIFT EAST NORTHEAST AS
HIGH PRESSURE OVER THE ROCKIES SPREADS EASTWARD. THE HIGH WILL BE
OVER NORTH CAROLINA TUESDAY MORNING AND MOVE OFFSHORE TUESDAY NIGHT.
A LOW PRESSURE SYSTEM TRAVELS THE CANADIAN BORDER LATE IN THE
FORECAST PERIOD BUT AT THIS TIME LOOKS DRY FOR NORTH CAROLINA.
TEMPERATURES IN GENERAL NEAR TO SLIGHTLY ABOVE SEASONAL NORMALS.

AVIATION /20Z-18Z/...
FIRST WAVE OF PRECIPITATION WILL MOVE INTO CENTRAL NORTH CAROLINA
BEFORE EVENING AND SPREAD EAST. PRECIPITATION WILL BECOME SCATTERED
BEHIND THIS FIRST BATCH OF PRECIPITATION. COLD FRONT ENTERS THE
WESTERN PIEDMONT AFTER MIDNIGHT AND NOT FULLY EXITING THE ROCKY
MOUNT AREA UNTIL MID MORNING FRIDAY. ALTHOUGH WINDS ARE QUITE STRONG
ALOFT...HAVE REMOVED ANY WIND SHEAR AS A DISTINCT BOUNDARY IN THE
VERTICAL TO CREATE A RAPID TRANSITION ZONE IS ABSENT.

CEILINGS SHOULD FALL TO IFR THROUGH MOST OF THE NIGHT...WITH LIFR
CEILINGS AND VISIBILITIES BELOW ONE MILE IN HEAVIER PRECIPITATION.
CEILINGS WILL BEGIN TO CLEAR IN THE WESTERN PIEDMONT AFTER
SUNRISE... AND IN THE EAST A COUPLE OF HOURS BEFORE NOON. SOUTH
WINDS WILL INCREASE TO AT LEAST 15 KNOTS TONIGHT WITH GUSTS AT 30
KNOTS OR MORE. WINDS WILL SHIFT TO THE WEST BEHIND THE FRONT...BUT
WITH LITTLE DECREASE IN SPEED.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HARTFIELD
Hazardous weather outlook, Mar 1, 5:10 AM EST, 21 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
510 AM EST THU MAR 1 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-021015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
510 AM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

AN INTENSE STORM SYSTEM WILL APPROACH NORTH CAROLINA FROM THE WEST
TODAY. SOUTHERLY WINDS JUST ABOVE THE SURFACE WILL INCREASE LATER
TODAY...REACHING AS HIGH AS 65 MPH BY EARLY THIS EVENING. THIS
COMBINATION OF STRONG WINDS ALOFT AND A WARM AND MOIST AIR FLOW INTO
THE REGION WILL FAVOR THE DEVELOPMENT OF STRONG TO SEVERE STORMS...
STARTING EARLY THIS EVENING AND CONTINUING OVERNIGHT.

THE STORMS ARE EXPECTED TO ORGANIZE INTO LINES AND BOWING
SEGMENTS... LEADING TO A PRIMARY RISK OF DAMAGING STRAIGHT LINE
WINDS OVER 70 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE... AND MAY
BE EMBEDDED WITHIN A LINE OF STORMS. THE GREATEST THREAT FOR
SEVERE WEATHER WILL EXIST BETWEEN 9 PM THIS EVENING UNTIL AROUND 6
AM FRIDAY MORNING. THE RISK OF SEVERE STORMS WILL BE HIGHEST SOUTH
OF HIGHWAY 64... HOWEVER SEVERE STORMS WILL BE POSSIBLE ANYWHERE
ACROSS CENTRAL NORTH CAROLINA TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG TO SEVERE STORMS MAY BE OCCURRING VERY EARLY FRIDAY
MORNING ALONG AND EAST OF INTERSTATE 95. OTHERWISE... NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 7 PM TONIGHT.
SPOTTERS ARE ENCOURAGED TO REPORT ANY OBSERVATIONS OF SEVERE
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

GIH

In the hours before

Special weather statement, Mar 1, 9:39 PM EST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
939 PM EST THU MAR 1 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-020830-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
939 PM EST THU MAR 1 2007

...SEVERE STORMS POSSIBLE OVERNIGHT INTO EARLY FRIDAY MORNING
ACROSS CENTRAL NORTH CAROLINA...

THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH
CAROLINA OVERNIGHT INTO EARLY FRIDAY MORNING. THE SEVERE WEATHER
THREAT WILL BE GREATEST BETWEEN THE HOURS OF 12 MIDNIGHT THROUGH 9
AM FRIDAY. THE GREATEST SEVERE WEATHER THREAT WILL BE DAMAGING
STRAIGHT LINE WINDS UP TO 70 MPH AS WELL AS ISOLATED TORNADOES.
WINDS THIS STRONG WILL BE ABLE TO TOPPLE TREES AND POWER LINES AND
CAN DAMAGE MOBILE HOMES AND OUTDOOR STORAGE BUILDINGS. WHILE
SEVERE STORMS ARE POSSIBLE ANYWHERE ACROSS CENTRAL NORTH
CAROLINA...THE POTENTIAL APPEARS TO BE BEST OVER THE SOUTHERN
COUNTIES...MAINLY SOUTH OF HIGHWAY 64.

A STRONG COLD FRONT WILL APPROACH CENTRAL NORTH CAROLINA OVERNIGHT.
SOUTH SURFACE WINDS AHEAD OF THE FRONT WILL PULL WARM MOIST AIR
INTO THE AREA. MEANWHILE SOUTHERLY WINDS JUST OFF THE SURFACE WILL
INCREASE TO AS HIGH AS 65 MPH. AS THE FRONT GETS CLOSER TO CENTRAL
NORTH CAROLINA...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
IN THE WARM MOIST AIR AND SINCE THE WINDS JUST ABOVE THE SURFACE
ARE QUITE STRONG...DAMAGING WIND GUSTS MAY OCCUR.

SINCE THE STORMS WILL OCCUR WHEN MOST FOLKS ARE ASLEEP...HAVING A
NOAA WEATHER RADIO CAN BE CRITICAL AS IT COULD BE THE ONLY
NOTIFICATION YOU RECEIVE ABOUT POTENTIALLY DANGEROUS STORMS
OVERNIGHT. PEOPLE WITH WEATHER RADIOS SHOULD MAKE SURE THEY ARE ON
AND READY TO RECEIVE WEATHER ALERTS. IF YOU DO NOT HAVE A WEATHER
RADIO...KEEP AN EAR OUT OVERNIGHT FOR A SUDDEN INCREASE IN THE WIND
OR DISTANT THUNDER. HAVE A RELIABLE SOURCE OF WEATHER INFORMATION
CLOSE BY SUCH AS A RADIO OR TV.
Special weather statement, Mar 2, 1:51 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
151 AM EST FRI MAR 2 2007

NCZ011-027-028-020715-
EDGECOMBE-HALIFAX-NASH-
151 AM EST FRI MAR 2 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX...NORTHERN NASH AND
NORTHEAST EDGECOMBE COUNTIES THROUGH 215 AM EST...

AT 151 AM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
NASHVILLE...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...GLENVIEW...AND...
BATTLEBORO...WHITAKERS...ENFIELD.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND INFREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. SOME
DOWNED TREE LIMBS ARE POSSIBLE. LIGHT OBJECTS SUCH AS TRASH
CANS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND.

WSS
Special weather statement, Mar 2, 2:05 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
205 AM EST FRI MAR 2 2007

NCZ007-021>024-038-039-020815-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-
INCLUDING THE CITIES OF...ROXBORO...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...LEXINGTON...ASHEBORO
205 AM EST FRI MAR 2 2007

...WINDY CONDITIONS WITH SHOWERS TO CONTINUE THROUGH 400 AM...

SHOWERS WILL CONTINUE THROUGH 400 AM. ALONG WITH THE SHOWERS...
WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED. THE
HEAVIEST RAIN THROUGH 400 AM IS EXPECTED ACROSS AREAS FROM
LEXINGTON TO ASHEBORO... BURLINGTON AND HILLSBOROUGH. THE COLD
FRONT WILL BE PUSHING EAST INTO THE PIEDMONT TRIAD REGION AROUND
400 AM. THIS WILL INCREASE THE CHANCE OF STRONG WIND GUSTS... TO
POSSIBLY 40 OR 50 MPH. THE THREAT OF SEVERE WEATHER WILL CONTINUE
UNTIL THE COLD FRONT PASSES.

NCZ008>011-025>028-040>043-073>078-083>086-088-089-020815-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON...
ROANOKE RAPIDS...DURHAM...LOUISBURG...NASHVILLE...ROCKY MOUNT...
PITTSBORO...RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
205 AM EST FRI MAR 2 2007

...WARM FRONT LIFTING NORTH INTO THE SOUTHERN PIEDMONT AND
SANDHILLS WILL INCREASE THE THREAT OF SEVERE WEATHER BETWEEN 200 AM
AND 500 AM...

A WARM FRONT WILL CONTINUE TO MOVE NORTH INTO STANLY...
MONTGOMERY... MOORE... HOKE... AND CUMBERLAND COUNTIES THROUGH 500
AM. MEANWHILE... AND COLD FRONT WILL BEGIN TO ADVANCE INTO THE
SOUTHWEST PIEDMONT BETWEEN 300 AM AND 400 AM. ALONG WITH THE
WIDESPREAD HEAVY SHOWERS AND ISOLATED THUNDERSTORMS... THE THREAT
OF SEVERE WEATHER WILL INCREASE AS THE COLD FRONT BEGINS TO SURGE
EAST... ESPECIALLY FROM WADESBORO AND ALBEMARLE EASTWARD ALONG
THE WARM FRONT TO NEAR RAEFORD... SOUTHERN PINES... LAURINBURG...
AND FAYETTEVILLE. THE RAINFALL RATES WILL ALSO INCREASE ACROSS
THIS REGION BETWEEN 200 AM AND 400 AM. RAINFALL RATES OF ONE HALF
TO ONE INCH PER HOUR WILL OCCUR. THE SEVERE WEATHER THREAT WILL
CONTINUE UNTIL THE COLD FRONT PUSHES THROUGH THE REGION.

PLEASE LISTEN TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BADGETT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 2:57 AM ESTSevere Thunderstorm WarningRAHAnson33 min
Mar 2, 2:59 AM ESTSevere Thunderstorm WarningRAHMoore46 min
Mar 2, 4:57 AM ESTSevere Thunderstorm WarningRAHHarnett19 min
Mar 2, 5:31 AM ESTSevere Thunderstorm WarningRAHNash29 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.